Alert archive / Florida / Dense Smoke Advisories in 2007

Dense Smoke Advisory 2, NWS Miami, FL

May 12, 20074 counties in Florida

NWS Miami, FL issued this dense smoke advisory at May 12, 2007, 8:05 AM EDT for 4 counties in Florida. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
May 12, 2007, 8:05 AM EDT (12:05 UTC)
Expired
May 12, 2007, 10:00 AM EDT
In force
115 min
Issued by
NWS Miami, FL

Counties Broward County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 121205
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
805 AM EDT SAT MAY 12 2007

FLZ063-066>068-071-072-121400-
/O.NEW.KMFL.SM.Y.0002.070512T1205Z-070512T1400Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN BROWARD-BROWARD METROPOLITAN-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE
805 AM EDT SAT MAY 12 2007

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A DENSE SMOKE
ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

SMOKE FROM WILDFIRES BURNING ACROSS FLORIDA AND GEORGIA CONTINUES
TO POUR INTO THE LAKE OKEECHOBEE AREA EARLY THIS MORNING.
WIDESPREAD VISIBILITIES LESS THAN ONE HALF OF A MILE IN THE SMOKE
HAVE BEEN REPORTED OVER THIS AREA. THEREFORE, A DENSE SMOKE
ADVISORY IS IN EFFECT FOR UNTIL 10 AM EDT THIS MORNING.

A DENSE SMOKE ADVISORY MEANS SMOKE IS SEVERELY LIMITING VISIBILITIES.
IF DRIVING, SLOW DOWN, USE YOUR HEADLIGHTS, AND LEAVE PLENTY OF
DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED.

$$

BAXTER

What forecasters said that day

The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this dense smoke advisory went out at May 12, 4:46 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 12, 4:46 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
446 AM EDT SAT MAY 12 2007

.DISCUSSION...THE REMNANT LOW WHICH WAS ONCE ANDREA CONTINUES TO
MEANDER OFF THE EAST CENTRAL FLORIDA COAST. SMOKE FROM THE FIRES
ALONG THE GA/FL BORDER CONTINUES TO INFILTRATE THE LOCAL AREA AS
THE WINDS ON THE BACK SIDE OF THE LOW CONTINUE TO BLOW THE SMOKE
DOWN THE GULF SIDE OF THE PENINSULA THEN ACROSS MAINLAND SOUTH FL.
VISIBILITIES ARE REDUCED TO THE 4-6 MILE RANGE ACROSS THE AREA
EARLY THIS MORNING IN SMOKE...AND EXPECT THIS TO LIKELY CONTINUE
INTO THIS AFTERNOON...SO ADDED SMOKE TO THE FCST AGAIN FOR TODAY.
GFS/NAM POPS CONTINUE LOW TODAY DUE TO LIMITED MOISTURE ACROSS THE
AREA. BOTH MODELS POINT TO CONVECTION TAKING PLACE MOSTLY OVER
EAST CENTRAL FL. STILL...DECIDED TO KEEP SLIGHT CHANCE POPS FROM THE
LAKE OKEECHOBEE REGION TO ALONG THE EAST COAST AS SLIGHT
CONVERGENCE ACROSS THIS AREA COULD ALLOW FOR ISD SHRA/TSRA TO
DEVELOP. NAM-WRF DOES SHOW SPOTTY CONVECTION MAINLY FROM THE LAKE
TO PALM BEACH COUNTY THIS AFTERNOON. SHOULD STORMS DEVELOP...THEY
COULD PRODUCE SMALL HAIL AND GUSTY WINDS AS A COLD POCKET OF
ENERGY MOVES INTO THE AREA FROM THE GULF OF MEXICO LATE THIS
AFTERNOON.

MOISTURE REMAINS LIMITED TONIGHT AND SUNDAY ACROSS THE AREA...SO
KEPT JUST SLIGHT CHANCE POPS DURING THIS PERIOD. A BETTER CHANCE
OF RAIN LOOKS TO BE IN THE MON-TUE PERIOD WHEN HIGH PRESSURE BUILDS
ALONG THE EASTERN SEABOARD. THIS WILL LEAD TO CONVERGENCE ACROSS
THE AREA AS WINDS INCREASE. GFS/NAM BOTH SHOW PWATS CLIMBING TO AT
OR ABOVE 1.5 INCHES...SO EXPECTING A MUCH BETTER CHANCE FOR RAIN
ACROSS THE BOARD EARLY NEXT WEEK. FOLLOWED CLOSE TO THE GFS/NAM
POPS WHICH AVERAGE OUT TO NEAR 50 PERCENT.

GFS SHOWS HIGH PRESSURE REMAINING NORTH OF THE AREA THROUGH LATE
NEXT WEEK...MAINTAINING AN EASTERLY FLOW REGIME WITH LOW END
CHANCE POPS EACH DAY. DISCOUNTED THE LOW IT SHOWS MOVING SE OF
THE AREA OUT OF THE CARIB...AS THIS LOOKS SUSPECT.

&&

.AVIATION...SMOKE AND HAZE CONDITIONS SHOULD CONTINUE TO AFFECT
ALL OF SOUTH FLORIDA TAF SITES THROUGH THE REMAINDER OF TONIGHT
INTO AT LEAST EARLY SATURDAY. THE VISIBILITIES IN THE SMOKE AND
HAZE WILL BE IN THE MVFR CONDITIONS WITH OCCASIONAL IFR CONDITIONS.
THE SURFACE WINDS WILL ALSO REMAIN FROM THE WEST AROUND 10
KNOTS...BEFORE FALLING TO LESS THAN 10 KNOTS TONIGHT. A FEW
SHOWERS AND POSSIBLY A THUNDERSTORM ARE POSSIBLE THIS AFTERNOON
ESPECIALLY AROUND KPBI BUT HAVE LEFT OUT OF TAF FOR NOW AS IT WILL
BE VERY ISOLATED.

&&

.MARINE...THE REMNANT LOW FORMERLY CALLED ANDREA CONTINUES TO SPIN
OFF THE EAST CENTRAL FL COAST. THIS LOW IS FCST TO MOVE NORTHEAST
GRADUALLY AWAY FROM THE AREA THROUGH TOMORROW. THEN...HIGH
PRESSURE WILL BUILD TO THE EASTERN SEABOARD SUNDAY THEN MOVE OFF
INTO THE ATLANTIC NEXT WEEK WITH RIDGE AXIS NORTH OF THE AREA.
THIS WILL ALLOW AN E-NE WIND FLOW REGIME TO RETURN TO THE AREA.
WINDS WILL INCREASE AS THE HIGH BUILDS IN...ESPECIALLY MONDAY
NIGHT...POSSIBLY IN THE 15-20 KT RANGE BEFORE GRADUALLY SUBSIDING
TUE/WED.

&&

.FIRE WEATHER...RHS ARE FORECAST TO REMAIN ABOVE CRITICAL LEVELS
NEXT SEVERAL DAYS...SO NO HEADLINES NEEDED. RAIN CHANCES INCREASE
EARLY NEXT WEEK...ESPECIALLY MON/TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  71  84  73 / 20 20 20 20
FORT LAUDERDALE  88  71  85  73 / 20 10 20 20
MIAMI            89  70  87  74 / 20 10 20 20
NAPLES           85  69  86  69 / 10 10 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WEATHER...57/DG
AVIATION...30/KOB
Hazardous weather outlook, May 12, 5:09 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
509 AM EDT SAT MAY 12 2007

FLZ063-066>075-122115-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
505 AM EDT SAT MAY 12 2007

...A FEW STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA AND THEN
SPREAD TO THE EAST COAST. SOME OF THESE STORMS COULD BECOME STRONG
WITH FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...AND
SMALL HAIL ALONG WITH BRIEF VERY HEAVY RAINFALL.

WIND: SOME OF THE STRONGER STORMS THIS AFTERNOON COULD PRODUCE
WIND GUSTS TO 50 MPH.

HAIL: A FEW STORMS THIS AFTERNOON COULD PRODUCE HAIL UP TO THE
SIZE OF DIMES.

VISIBILITY: SMOKE FROM WILD FIRES BURNING IN SOUTHERN GEORGIA AND
PORTIONS OF THE SOUTHERN FLORIDA PENINSULA MAY TEMPORARILY REDUCE
VISIBILITIES BELOW 6 MILES ACROSS SOUTH FLORIDA THIS MORNING.
ALTHOUGH THE IMPACT IS NOT EXPECTED TO BE SIGNIFICANT...MOTORISTS
SHOULD BE AWARE OF THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES
WHILE DRIVING ACROSS SOUTH FLORIDA THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS MAINLY THE
INTERIOR AND EASTERN PORTIONS OF THE SOUTH FLORIDA PENINSULA ON
SUNDAY...AS AN UPPER LEVEL TROUGH LINGERS ACROSS THE REGION. A FEW OF
THE STORMS COULD BECOME STRONG WITH GUSTY WINDS TO 50 MPH AND
SMALL HAIL. AFTERNOON THUNDERSTORM CHANCES WILL INCREASE FOR THE
ENTIRE AREA FROM SUNDAY THROUGH THURSDAY...AS DEEPER MOISTURE
RETURNS AND FAVORABLE SEA BREEZE BOUNDARIES DEVELOP ALONG BOTH
COASTS. SLIGHT DRYING IS THEN EXPECTED ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 12, 6:38 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
638 AM EDT SAT MAY 12 2007

AMZ630-650-651-FLZ063-066>068-070>075-121400-
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...IMMOKALEE...MICCOSUKEE INDIAN RESERVATION...
FORT LAUDERDALE...SHARK VALLEY...MIAMI...FLAMINGO
638 AM EDT SAT MAY 12 2007

...SMOKY CONDITIONS PERSISTING ACROSS SOUTH FLORIDA...

SMOKE FROM WILD FIRES BURNING ACROSS NORTHERN FLORIDA AND SOUTHERN
GEORGIA CONTINUES TO POUR INTO SOUTH FLORIDA ON WEST TO NORTHWEST
WINDS AROUND THE CIRCULATION ASSOCIATED WITH THE REMNANTS OF
SUBTROPICAL STORM ANDREA. SMOKE AND HAZE WILL REDUCE VISIBILITIES
TO AS LOW AS 4 MILES IN SPOTS ACROSS SOUTH FLORIDA...AND BOATERS...
MOTORISTS AND PILOTS SHOULD ALL BE AWARE OF THE POTENTIAL IMPACT
OF THE SMOKE EARLY THIS MORNING. DRIVERS SHOULD USE LOW BEAM HEADLIGHTS
AND REDUCE SPEED WHILE DRIVING THROUGH THE SMOKE AND HAZE.
FURTHERMORE...PERSONS SUFFERING FROM RESPIRATORY PROBLEMS SHOULD
AVOID THE SMOKE AND FOLLOW THE ADVICE OF LOCAL HEALTH OFFICIALS.
Special weather statement, May 12, 7:47 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
747 AM EDT SAT MAY 12 2007

AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-121600-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN COLLIER-
EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
747 AM EDT SAT MAY 12 2007

...SMOKE AND HAZE CONTINUE TO AFFECT SOUTH FLORIDA THIS MORNING...

SMOKE AND HAZE FROM WILDFIRES BURNING ACROSS NORTHERN FLORIDA AND
SOUTHERN GEORGIA CONTINUES TO POUR INTO SOUTH FLORIDA ON WEST TO
NORTHWEST WINDS AROUND THE CIRCULATION ASSOCIATED WITH THE
REMNANTS OF SUBTROPICAL STORM ANDREA. SMOKE AND HAZE WILL REDUCE
VISIBILITIES DOWN TO 2 TO 4 MILES WITH SOME AREAS AS LOW AS ONE
HALF A MILE AT TIMES. BOATERS...MOTORISTS...AND PILOTS SHOULD ALL
BE AWARE OF THE POTENTIAL IMPACT OF THE SMOKE EARLY THIS MORNING.
DRIVERS SHOULD USE LOW BEAM HEADLIGHTS AND REDUCE SPEED WHILE
DRIVING THROUGH THE SMOKE AND HAZE. FURTHERMORE...PERSONS
SUFFERING FROM RESPIRATORY PROBLEMS SHOULD AVOID THE SMOKE AND
FOLLOW THE ADVICE OF LOCAL HEALTH OFFICIALS.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:45 PM EDTSpecial Marine WarningMFL60 min
May 11, 9:45 PM EDTMarine Weather StatementMFL60 min
May 12, 4:06 PM EDTSevere Thunderstorm WarningMFLGlades54 min
May 12, 4:26 PM EDTMarine Weather StatementMFL64 min
May 12, 4:47 PM EDTSpecial Marine WarningMFL58 min
May 12, 5:00 PM EDTSevere Thunderstorm WarningMFLGlades60 min
May 12, 5:42 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach63 min
May 12, 5:42 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach63 min
May 12, 5:46 PM EDTSpecial Marine WarningMFL59 min

Nearby

Dense Smoke Advisories in Florida, 2007Every dense smoke advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.